Posted by Larry Hoover on January 4, 2004, at 17:27:05
In reply to Womanly Question, posted by Gummybear on January 4, 2004, at 16:28:01
> Okay, I apologize upfront as this may be a rather sensitive "womanly" question - however it has me rather concerned and in an uncomfortable situation.
> I have been on Effexor for a little over a month now - 37.5mg for a week, then 75mg for a week, then 150mg and now back down to 75mg since I think the jump was a little too sudden.
> Anyway, I am on Alesse birthcontrol pills - which have very low hormone levels. However I still have over a week of birth control pills and THEN should be getting my period.... but suddenly I have developped the onset of my period - which is very odd.
> Has anyone else noticed menstrual irregularities on Effexor?? I was told by my doc. that Effexor does not interact with hormone levels.... Is this true????
> Anybody know anything about this???
Both Effexor (venlafaxine) and ethinyl estradiol (the synthetic estrogen in Alesse) are substrates of the same enzyme, CYP3A4, but if there was an interaction between the two drugs, there would be an increased dose-effect for the birth control, not a failure of it.
I've searched all my databases, Pubmed, Rxlist,...I can't find anything that suggests this is a common, or even uncommon, side-effect or interaction between Effexor and Alesse. I can't find a mention of it all.
I wish I could be of more help.